# SDR 2008UALA02922

- Difficulty date: May 20, 2008
- Submitted: May 21, 2008
- Operation: Air carrier
- Aircraft: N229UA
- Make and model: Boeing 777222
- Aircraft serial: 30557
- Aircraft time: 25,435 hours, 3,233 cycles
- Engine: Pwa PW4090
- Engine time: 6,677 hours, 749 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Stator
- Condition: Cracked
- Location: Nr 1 Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

NR 1 ENG FOUND 1EA 9TH STG COMPRESSOR VANE CRACKED COMPLETELY THRU VIEWED FROM CONVEX SIDE.  PER THE RECOMMENDATIONS OF MANUFACTURER ALL OPERATORS WIRE PW4000/72-35-25/CTS:ERC:08-5-08-1, PERFORMED A BORESCOPE INSPECTION OF THE SUBJECT ENGINE TO CHECK FOR HP COMPRESSOR, STAGE-9 STATOR AIRFOIL CRACKING. ONE VANE WAS FOUND CRACKED  COMPLETELY THROUGH THE AIRFOIL. THE ENGINE WAS REPLACED PRIOR TO FURTHER FLT, AND AS THIS ENGINE WAS LEASED FROM MANUFACTURER IT WAS RETURNED TO THEM IN AN UNSERVICEABLE CONDITION. THE ISSUE OF STAGE-9 STATOR CRACKING IS THE SUBJECT OF A PROPOSED MANUFACTURER`S FLEET MANAGEMENT PLAN.
